ETHICON INC. STFX SPI MCRYL+ UNI 9IN 2-0 UD; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B409 |
| Medical Device Problem Codes |
Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
06/12/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Two files have been created to capture this event: (b)(4).¿ patient 1 (b)(4).¿ captures the ambiguous number of additional patients.Is the exact number of patients known? if yes, please provide that number.If the exact number of patients is known and is greater than 2, please create 1 additional pc for each patient.For each patient, please provide the following: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? is it known how the wound dehisced? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? did the suture break? if so, where was the break noted (termination, middle, end)? were there any patient stress factors that precipitated this event? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a barbed suture was used.At 1 month post-op, the patient experienced a partial or complete disunity of the vaginal scar and may have required a resumption of surgery with a change of lot and suture.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b1, b3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: date and name of index surgical procedure? date of hysterectomy: (b)(6) 2025.The diagnosis and indication for the index surgical procedure? benign pathology.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? minimally invasive robot assisted laparoscopy.On what tissue was the suture used? vaginal tissue.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? attachment loop attached to tissue at the beginning of use.Was at least one reverse stitch performed prior to closure? yes.What tissue dehisced? vaginal tissue.Is it known how the wound dehisced? complete dehiscence.Did the sutures barbs not engage in the tissue? the hooks were engaged.Did the suture pull out of the tissue? don't know.Did the suture break? if so, where was the break noted (termination, middle, end)? broken suture in the middle of the suture.Were there any patient stress factors that precipitated this event? sexual intercourse on (b)(6) 2025.Onset date/time of dehiscence? (# post op days) (b)(6) 2025.How was the dehiscence managed? surgical reoperation using another suture (vicryl or monocryl).Please describe any surgical intervention required for the wound dehiscence including date and findings.Recovery date: (b)(6) 2025; good healing.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? not observed during thread placement and at 1 months postoperative.Please describe the appearance of the suture during the second procedure.Not observed.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? etiology related to suture thread.What is the patient's current status? healing without any sequelae.Will product be returned? if so, please provide the return date and tracking information.Sutures available.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 12 patients were impacted by the issue: 1 patient that requiring a reoperation (b)(4).11 patients who underwent to a surgical revision: (b)(4).Why were surgical revisions required? due to delayed healing.